MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-4-6-3D-SS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received, however, the device analysis has yet not begun.A supplemental report will be submitted when the device analysis has been completed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the third implant coil prematurely detached and fell outside the aneurysm.It was attempted to remove the coil with a snare as he / she confirmed that there was no thrombus formation 1 hour after additional administration of cilostazol.The procedure was completed.The coil was left in the cerebral blood vessel.Only the delivery pusher was collected.The patient was undergoing embolization treatment of an aneurysm measuring 5 mm.The patient¿s vasculature was medium in tortuosity.
 
Additional Manufacturer Narrative
The device was returned for evaluation and the clinical observation was confirmed.The device was received as a pushwire only returned without implant coil.The pushwire was found severely kink.The shield coil is intact with no signs of damage.The coin is located against the lumen stop, no obvious signs of damage when viewed through the jacket.There has been no visual attempt to use the secondary detachment method.No other anomalies were observed.Based on the analysis performed, the axium prime coil was confirmed to have prematurely detached as the coil was not attached and there was no sign of the release wire being broken.There was no malfunction of the pusher or non-conformance to specification that may have contributed to the pre-mature detachment.All devices are 100% inspected for damage and irregularities during the manufacturing process.Since the implant was not returned, any contribution of the implant to the issue could not be determined.Based on the event description it is was not possible to ascertain the cause of the pre-mature detachment; however, it is likely that the issue coil became entangled with the previous coil that the physician stated was deployed successfully, and experienced forces beyond the forces it was designed to encountered.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BARE 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8274059
Report Number2029214-2019-00050
Device Sequence Number158961
Product Code KRD
UDI-Device Identifier00847536008144
UDI-Public00847536008144
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2021
Device Model NumberAPB-4-6-3D-SS
Device Lot NumberA603165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/01/2019
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age77 YR